Skip to content
My WebMD Sign In, Sign Up
To Photo
avatar
barb10562 posted:
Havent been able to sign on for weeks! Ive been taking Metformin too but have had a really lousy time with it- constant nausea and killer heartburn. Havent been able to eat very well so have been on too many sweets just to be able to eat something! While my A1c is going to stink- I lost another 7 lbs for a total of 18 lbs in the last 4 months so am happy about that. I m glad the Met is treating u kindly.
Reply
 
avatar
teddybear200 responded:
barb are you on the regular Metformin or Extended Release?

Metformin XR or Metformin ER different manufactures call it one or the other. Anyway the extended release is given one time a day typically with your dinner.

It is coated so that there is less irritation on the stomach. In the beginning I was on the regular Metformin and got so sick I thought I needed to be hospitalized. After 6 weeks of the sickness my Dr switched me to Metformin XR and within a week I didn't have the sickness. I was taking up to 2,000mg nightly with dinner and didn't have any more problems.

If you haven't already talked to your Dr about this I'd give him/her a call.
One day I will soar on wings of an Eagle.
Want to know more about me - come join us at www.mybearyspecial.blogspot.com

 
avatar
mhall6252 responded:
Sorry you are having a hard time with Metformin. I am very lucky that it doesn't bother me at all.

You might ask your doctor about using either Prilosec or Pepcid to calm the heartburn. Those two drugs work on different sources of heartburn, so one or the other may be more effective, something your doctor may be able to answer. There are generic versions of both so they are not expensive.

Congratulations on the weight loss! That by itself may help keep your A1c in line.
Michelle
Diabetic since 5/2001
Follow my journey at www.mch-breastcancer.blogspot.com
Smile and the world smiles with you.
 
avatar
phototaker responded:
Barb, I'm SO SORRY you're not feeling well taking this medicine.
I eat my dinner at night and take a LOWER dose of it, 500 mg.
My doctor told me, "You'll lose weight with this." Well, it didn't happen. At least I'm staying the same. I think the heart and other meds I take balance out the bathroom issues. I'm quite happy, as I don't get as bound up as before...It's now normal. I was told by my heart doctor that my medicines will do that. He was right. The Extended Release capsules are so much better tolerated. Ask your doctor about that and then try a smaller dose. That might help. I am not nauseous at all. See if that works. I always make sure I take it AFTER I eat at night, once a day.

Good luck! Let us know what your doctor suggests.


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

Ideal Blood Sugar
If you have been diagnosed with diabetes-you should talk to your doctor about target blood sugar goals. Here is a general range suggested ... More
Was this Helpful?
119 of 170 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.